What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 28, 2:03 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 28, 2:03 PM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
303 PM EDT Mon Jul 28 2025
.SYNOPSIS...
Weak high pressure will persist over region through tonight
before a cold front moves south across the area Tuesday into early
Wednesday. Canadian high pressure will build south across the
Great Lakes late this week and into the weekend.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
A shortwave will cross the area this afternoon into this
evening, resulting in a chance of scattered showers and
thunderstorms. There's a stark moisture and instability
gradient that essentially bisects that CWA (for example, dew
points are currently in the upper 70s along the western fringe
of the CWA with mid to upper 60s east of the I-77 corridor) and
the best chance of precip will likely remain along or west of
that gradient through the afternoon. Some CAMs have showers and
thunderstorms moving east towards the Cleveland/Akron-Canton
area as the instability/moisture gradient shifts east near or
shortly after 00Z tonight, but generally expect a weakening
trend in convective activity after sunset. The severe weather
potential is relatively low given the lack of shear south of
Lake Erie, however isolated gusty winds cannot be ruled out
primarily in western zones given the amount of moisture and
instability. Heavy rain will be the primary hazard and
localized flooding is possible in locations that received heavy
rainfall over the last few days. Will need to keep an eye on
mesoanalysis and radar/model trends through this evening and
adjust the forecast as needed; CAMs haven't handled the
convection over Michigan well thus far. A weakening MCS will
most likely move across northern Illinois and possibly into
Indiana late tonight or early Tuesday morning, but it appears
that this complex will lose all steam as it encounters a
stabilized air mass to the west of the CWA.
Heat indices in the upper 90s to near 100 degrees are likely
across NW OH through the rest of this afternoon before dropping
into the upper 80s to lower 90s this evening. Overnight lows
will be in the upper 60s to lower 70s, but most locations will
feel quite muggy due to RH values near 100 percent. Patchy to
areas of fog are likely again tonight and fog may be dense in
some spots.
Dry weather is favored for most of Tuesday, however heat and
humidity will continue through the remainder of the near term
period. Dew points in the low to mid 70s will spread east across
the majority of the area during the day Tuesday with high
temperatures climbing into the lower 90s areawide. Widespread
heat index values in the upper 90s to as high as 100 to 102
degrees are expected over northern Ohio on Tuesday afternoon with
the warmest values anticipated west of I-77 and in urban areas
across northeastern Ohio. A Heat Advisory has been issued for
Tuesday afternoon into Tuesday evening. Considering the over-
performance of dew points this afternoon, it's possible that dew
points may also be a bit higher Tuesday which would result in
slightly higher heat indices. Heat index values will likely be
in low to mid 90s across northwestern PA Tuesday, but a few
spots in southern Crawford County may climb into the upper 90s.
A cold front will begin to cross the area on Tuesday evening.
Most guidance favors a dry frontal passage given the unfavorable
diurnal timing, but there's some potential for scattered showers
and thunderstorms across the northern part of the area near or
shortly after 00Z. Tuesday night's lows will be in the upper 60s
to lower 70s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The cold front will largely be south of the area on Wednesday,
but maintained chance PoPs through Wednesday since some CAMs
are a bit lower with the frontal passage. Despite the exit of
the cold front, a shortwave will ripple across the local area
late Wednesday into Thursday and scattered showers and
thunderstorms are possible with this feature. Dry weather will
return by Thursday night as Canadian high pressure builds into
the region.
The temperature pattern will begin to shift on Wednesday with
highs in the 80s anticipated. Southern zones may manage to sneak
into the upper 80s to around 90 degrees before the front clears
the area. Highs will be in the upper 70s on Thursday.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Canadian high pressure will influence the weather pattern Friday
through the weekend with dry weather and below normal
temperatures anticipated. Highs will be in the 70s through
Saturday before trending a bit warmer in the lower 80s for
Sunday and Monday as the high begins to shift east. The humidity
will be noticeably lower during this time thanks to dew points
falling into the 50s. The cooldown will be apparent overnight as
well; minimum temps will be in the 50s most nights with lower
60s possible on Monday. Dry weather is generally favored through
Monday, however the eastward shift in the high may allow
diurnal showers to return to the western part of the area Monday
afternoon.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Mainly VFR is expected this afternoon and evening through early
tonight, however, widely scattered showers and thunderstorms
will continue developing in Northwest and North Central Ohio
this afternoon, with peak coverage between 20 and 22Z. The
coverage of these showers and thunderstorms is uncertain, and
confidence is low on whether or not a terminal will be impacted,
so pulled back to VCTS at KTOL and KFDY. The best chance to see
a thunderstorm this afternoon may be at KMFD, so added a TEMPO
group there. Any showers/storms will quickly dissipate with
sunset.
The other potential problem is fog again late tonight. Guidance
continues to hit Northwest Ohio and interior NE Ohio the hardest
with fog, but coverage will depend on where rain falls this
afternoon. Added some periods of 1 mile or lower visibilities
at KTOL, KFDY, KMFD, KCAK, and KYNG, with KMFD, KCAK, and KYNG
having the biggest risk for dense fog.
Light S to SW winds are generally expected most of the period,
but a lake breeze will impact KERI and KCLE until this evening.
Winds will turn more N to NE behind a weak boundary Tuesday
morning.
Outlook...Non-VFR possible in showers and thunderstorms
Wednesday and Wednesday night.
&&
.MARINE...
Quiet conditions will continue on Lake Erie through Tuesday as
the hot and humid airmass persists, with light and variable
winds. A strong cold front will cross the lake Tuesday night,
allowing winds to become more steadily N to NE Wednesday, with
speeds increasing to 10-15 knots. NE winds will increase to
15-25 knots Wednesday night and Thursday as Canadian high
pressure builds down from the central Great Lakes, so Small
Craft headlines are possible, especially for the western and
central basins. The NE winds may continue at least around 15-20
knots through Friday before gradually diminishing Friday night
and Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from noon to 8 PM EDT Tuesday for OHZ003-006>014-
017>023-027>033-036>038-047-089.
Air Quality Alert until midnight EDT tonight for OHZ010>014-
020>022-089.
PA...None.
MARINE...None.
&&
SYNOPSIS...15
NEAR TERM...15
SHORT TERM...15
LONG TERM...15
AVIATION...Garuckas
MARINE...GaruckasHazardous weather outlook, Jul 28, 2:26 PM EST, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
326 PM EDT Mon Jul 28 2025
LEZ061-142>149-162>169-291930-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
326 PM EDT Mon Jul 28 2025
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ003-006>014-017>023-027>033-036>038-047-089-291930-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-
326 PM EDT Mon Jul 28 2025
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ001>003-291930-
Northern Erie-Southern Erie-Crawford-
326 PM EDT Mon Jul 28 2025
This Hazardous Weather Outlook is for northwest Pennsylvania.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The combination of high temperatures and high dew points will result
in heat index values in the mid to upper 90s on Tuesday afternoon.
Heat index values may briefly approach 100 degrees across southern
Crawford County.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 28, 3:54 PM EST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
454 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Marine Tstm Wind 1 NW Catawba Island 41.59N 82.85W
07/28/2025 M54 MPH LEZ143 OH Mesonet
&&Special weather statement, Jul 28, 4:19 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
519 PM EDT Mon Jul 28 2025
OHZ029-037-047-282215-
Richland OH-Morrow OH-Knox OH-
519 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN RICHLAND...EASTERN
MORROW AND KNOX COUNTIES THROUGH 615 PM EDT...
At 519 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galion to near Sparta to near Granville
South. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Mount Vernon, Mount Gilead, Lexington, Fredericktown,
Gambier, Utica, Bellville, Centerburg, Danville, Chesterville,
Sparta, Waterford, Butler, Lucas, Martinsburg, Gann, North Liberty,
Bladensburg, and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4024 8248 4027 8248 4028 8269 4037 8271
4064 8287 4065 8286 4071 8285 4073 8234
4056 8234 4056 8230 4057 8218 4024 8220
TIME...MOT...LOC 2119Z 266DEG 20KT 4073 8284 4038 8264 4010 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Jul 28, 4:24 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
524 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Gst 1 ENE Huron 41.40N 82.55W
07/28/2025 M66 MPH LEZ144 OH Mesonet
Mesonet station HHLO1 Huron.
&&Local storm report, Jul 28, 4:36 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
536 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Rain 3 W Marblehead 41.53N 82.78W
07/28/2025 M3.03 Inch Ottawa OH Mesonet
Rainfall since 4:15 pm Mesonet station
EW6987 Danbury Twp.
&&Special weather statement, Jul 28, 4:52 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
552 PM EDT Mon Jul 28 2025
OHZ010-011-020-282245-
Medina OH-Lorain OH-Cuyahoga OH-
552 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CUYAHOGA...NORTHERN
MEDINA AND LORAIN COUNTIES THROUGH 645 PM EDT...
At 552 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Lorain to Elyria to near
Wellington. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Lorain, Elyria, Medina, Parma, Lakewood, Strongsville,
Brunswick, Westlake, North Royalton, North Ridgeville, Avon Lake,
Amherst, Grafton, Wellington, North Olmsted, Avon, Parma Heights,
Rocky River, and Brook Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4149 8195 4148 8189 4150 8180 4149 8176
4140 8174 4113 8181 4113 8225 4134 8222
4144 8224 4147 8218 4152 8199
TIME...MOT...LOC 2152Z 261DEG 13KT 4156 8217 4136 8213 4116 8218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Jul 28, 4:53 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
553 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Marine Tstm Wind 5 W Vermilion 41.41N 82.41W
07/28/2025 M49 MPH Erie OH Mesonet
&&